MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, lens was translucent in color and not transparent.Additional information was requested, and received stating the iol was replaced with other company lens in a initial procedure.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3., h.6.And h.11.The product was returned for analysis and damage was observed to the iol.Iol received in two pieces in the lens case base.A significant amount of solution is dried on both surfaces of the optic and haptics.One haptic is broken/torn and is returned, the other haptic is intact.Iol cleaned for further evaluation.The optic has numerous small scratches and particulate adhered.Reported translucent colour not observed.No root cause identified as the reported complaint was not observed.The returned iol has solution dried on both surfaces of the optic and haptics.The lens was cleaned, no discoloration observed on the lens.The product was subject to handling as the reported "translucent in colour; not transparent" was highlighted post implantation.The observed lens damage is consistent with lens having been explanted.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18940484
Report Number9612169-2024-00236
Device Sequence Number17832818
Product Code HQL
UDI-Device Identifier00380652555791
UDI-Public00380652555791
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.195
Device Lot Number25653876
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown